MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-D; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-D; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-DD
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During the premature ventricular contractions ablation procedure, a pericardial effusion occurred requiring a pericardiocentesis to stabilize the patient.After connecting the tail line of the ablation catheter, it was found that the three-dimensional system could not display the pressure value.The temperature and impedance values were displayed normally.The pressure module was restarted but the three-dimensional system still could not display the pressure value.Since there were no spare ablation catheters and pressure modules at the time, the physician chose to continue the operation.The ablation catheter was successfully positioned in the right ventricular outflow tract near the septal side after femoral vein puncture.The relatively early potential was mapped and the radiofrequency instrument showed that the temperature and impedance at the tip of the ablation catheter were normal values.After attempting ablation discharge for 60 seconds, the patient's blood pressure value was noted to drop rapidly and the basal heart rate dropped to 40 beats/minute.Since the patient was under local anesthesia, the patient's consciousness gradually became blurred.Under x-ray fluoroscopy, the patient's heart activity was extremely weak and a pericardial effusion was diagnosed with a perforation noted in the right ventricular outflow tract close to the septum.The physician immediately chose atrial continuous pacing and performed a pericardiocentesis which drained approximately 400 ml.The patient's vital signs gradually returned to normal and the operation was ended.The patient's vital signs were normal after returning to the ward and there was no significant impact on the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6, h11.One bi-directional, curve d-d, tacticath sensor enabled contact force ablation catheter was received for evaluation.Optical fiber 1 no longer met specifications for optical properties when the returned device was connected to the tactisys quartz unit.Further investigation revealed optical fiber 1 intermittently met specifications for optical properties when force was applied to the distal tip, consistent with a deformation of the tip assembly and the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the deformation of the tip assembly remains unknown.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE D-D
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19774600
Report Number3008452825-2024-00406
Device Sequence Number18210079
Product Code OAE
UDI-Device Identifier05415067027634
UDI-Public(01)05415067027634(10)10122209(17)250531
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberA-TCSE-DD
Device Catalogue NumberA-TCSE-DD
Device Lot Number10122209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown